Pennsylvania, 2007

Damaging Wind in Pennsylvania, August 25, 2007

August 25, 2007 · NWS CLE · 1 event in 1 county or zone

A low pressure was located over southern Quebec with the trailing cold front extending southwest. As this cold front moved through northwest Pennsylvania during the afternoon hours, showers and thunderstorms developed ahead of it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A low pressure was located over southern Quebec with the trailing cold front extending southwest. As this cold front moved through northwest Pennsylvania during the afternoon hours, showers and thunderstorms developed ahead of it. One of the thunderstorms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 25, 2:35 PM EST, 55 minutes earlier.

Area forecast discussion, Aug 25, 2:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT SAT AUG 25 2007

.SYNOPSIS...
COLD FRONT WILL CROSS THE AREA THIS EVENING. HIGH PRESSURE FOLLOWS
FOR THE WEEKEND...MOVING EAST OF THE REGION EARLY NEXT WEEK. THE
NEXT COLD FRONT LOOKS TO MOVE THROUGH WED/THU TIME FRAME.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FRONT NOW THROUGH TOLEDO AND THEY ARE IN THE CLEAR WITH ONLY A FEW
SHOWERS POSSIBLE EARLY THIS EVENING. PARTIAL CLEARING OVERNIGHT.
FRONT WILL BE NEAR CLE BY AROUND 8PM. SEVERE THREAT TONIGHT MAINLY
YNG TO MNN AND POINTS SOUTH OF THAT LINE...MAINLY FOR DAMAGING
WINDS. MOST OF THIS IS DIURNALLY ENHANCED AND WILL BE ISOLATED TO
THE EVENING HOURS. ALTHOUGH FORECAST WORDS MOSTLY
CLOUDY...PARTIAL CLEARING TO TAKE PLACE OVERNIGHT. FOG SHOULD BE
UNDER CONTROL AS DEW POINTS WILL BE ON THE WAY DOWN AFTER THE FRONT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE AND COOLER TEMPERATURES BUILD INTO THE AREA WITH
GENERALLY PARTLY CLOUDY SKIES AND FAIR WEATHER EXPECTED ACROSS THE
AREA SUNDAY. TREND CONTINUES INTO SUNDAY NIGHT WITH COOLER
NIGHT TIME LOWS. HIGH WILL MOVE EAST MONDAY INTO TUE AND LIGHT
SOUTHERLY FLOW WILL RETURN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RIDGE OVER SOUTHEAST U.S. BEGINS TO RETROGRADE AND ESTABLISH
ITSELF ACROSS THE WEST LEAVING AN EASTERN U.S. TROUGH FOR THE
WED-SAT TIME PERIOD. A COLD FRONT HAS BEEN SPED UP...UPWARDS OF A
DAY OR SO PER HPC GUID AND NOW LOOKS TO MOVE THROUGH WED. THIS
GOES ALONG WITH GFS ENSEMBLE MEAN...WHILE OP GFS AND ECMWF ARE A
BIT SLOWER. THEREFORE DRUG THE CHC POPS OUT A BIT INTO WED NIGHT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
COLD FRONT PUSHING INTO NORTHWEST OHIO WITH SOME MVFR AND IFR
CEILINGS BEHIND IT. AHEAD OF THE FRONT SOME CONVECTION TRYING TO
DEVELOP AS THE AIRMASS HITS THE CONVECTIVE TEMPERATURE. THE
THUNDER THREAT SHOULD BE GONE QUICKLY BY LATE THIS AFTERNOON.
CLOUDS WILL TRY TO DECREASE AFTER FROPA WITH VFR RETURNING. SOME
MVFR BR COULD OCCUR OVERNIGHT WITH THE AIRMASS SLOW TO DRY OUT AND
THEN WITH PLENTY OF MOISTURE AROUND SOME CUMULUS CLOUDS FOR SUNDAY.

OUTLOOK...HIGH PRESSURE CONTINUES TO BUILD IN SUNDAY AND THE NEXT
THREAT WILL BE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES
THROUGH. NON MVFR CONDITIONS IN THE THUNDER.

&&

.MARINE...
COLD FRONT MOVING SOUTH OF THE LAKE WITH SOME INCREASE IN WINDS AS
PER THE MODELS. THE WINDS WILL DECREASE OVERNIGHT. THE THUNDER
SHOULD REMAIN SOUTH OF THE LAKE. NORTHERLY FLOW SUNDAY AND MONDAY
WITH HIGH PRESSURE IN CONTROL. WILL HAVE TO MONITOR RISK OF RIP
CURRENTS FOR SUNDAY AND MONDAY. SOUTHWEST FLOW DEVELOP TUESDAY
AHEAD OF THE FRONT AND THEN NORTHWEST AND DECREASING AFTER FROPA
WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ146>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, Aug 25, 4:48 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
548 AM EDT SAT AUG 25 2007

LEZ142>149-162>169-OHZ010>014-020>023-027>033-036>038-047-089-
PAZ001>003-261000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
548 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AS A COLD
FRONT MOVES THROUGH THE AREA.

THE MAIN THREAT WOULD BE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-261000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-
548 AM EDT SAT AUG 25 2007

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHWEST OHIO TODAY. SOME OF
THE SHOWERS COULD PRODUCE LOCALLY HEAVY DOWNPOURS. THE SATURATED
GROUND WILL CAUSE RUNOFF OF ANY ADDITIONAL RAINFALL AND COULD
CAUSE MORE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The radar

The Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
August 25, 3:30 PM EST to 3:35 PM EST
Where
Crawford County, Cambridge Spgs to Titusville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
41.800, -80.070

A few trees and large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55575.